Hail, Warrick
- When
- August 25, 12:25 PM CST
- Where
- Warrick County, Boonville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -87.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 2:00 AM CST, 10 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SUN AUG 25 2001 MAIN FORECAST CONCERN IS TIMING THE END OF PRECIPITATION CHANCES TODAY AND THIS EVENING. 06Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE EASTERN SHORES OF LAKE MICHIGAN WITH A COLD FRONT TRAILING SOUTHWARD TO JUST NORTH OF CHICAGO...SAINT LOUIS...AND TULSA. LATEST SATELLITE/RADAR COMPOSITE SHOWS WIDELY SCATTERED SHOWERS OCCURRING FROM SOUTHERN INDIANA INTO SOUTHERN MISSOURI... WITH MORE ORGANIZED ACTIVITY WELL TO OUR SOUTHWEST. OTHERWISE...A SCATTERING OF MID CLOUDS WAS FOUND ACROSS THE FOUR-STATE AREA. LOOKING FORWARD...ALL MODELS HANDLE THE UPCOMING WEATHER SCENARIO WELL AND HAVE BEEN FAIRLY CONSISTENT FROM RUN TO RUN. THE COLD FRONT WILL TAKE ITS TIME DRIFTING SOUTHEAST ACROSS THE REGION TODAY...AS THE MAIN UPPER-LEVEL SUPPORT SHIFTS NORTHEAST ACROSS THE GREAT LAKES AREA. BREAKS IN THE CLOUD COVER SHOULD HELP TO FURTHER DESTABILIZE THE ATMOSPHERE...ESPECIALLY OVER WEST KENTUCKY. WITH AN 850 MB THETA-E RIDGE IN PLACE...SURFACE DEW POINTS IN THE 70S...AND WEAK PVA...EXPECT SHOWERS AND THUNDERSTORMS TO BE SCATTERED IN COVERAGE. WITH THE FRONT BISECTING THE AREA AT 18Z...THE FOCUS FOR MOST OF THE PRECIPITATION WILL SHIFT ACROSS OUR SOUTHERN COUNTIES THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST OVER 1.75 INCHES WITH K INDICES IN THE LOWER 30S...SO THE SLOW MOVEMENT OF THE STORMS COULD RESULT IN LOCALLY HEAVY RAIN. AFTER A LINGERING CHANCE POP IN SOUTHEAST COUNTIES THIS EVENING... CLOUDS SHOULD DECREASE OVERNIGHT. AS THE CLEARING SKIES PROMOTE GOOD RADIATIONAL COOLING...THE HIGH MOISTURE CONTENT OF NEAR CALM SURFACE AIR SHOULD ALLOW FOR THE FORMATION OF AT LEAST PATCHY FOG. MOS GUIDANCE HAS HINTED AT THIS SCENARIO FOR AT LEAST THREE CONSECUTIVE RUNS...SO FEEL ITS INCLUSION IS STILL WARRANTED. WITH WEAK HIGH PRESSURE IN CONTROL...MONDAY AND MONDAY NIGHT ARE SHAPING UP TO BE MOSTLY CLEAR AND LESS HUMID. THEN THE MODELS BRING ANOTHER FRONT THROUGH ON TUESDAY. LATEST 00Z AVN ACTUALLY GENERATES SMALL AMOUNTS OF QPF WITH THIS NEXT FRONT. WITH LITTLE MOISTURE... HOWEVER...BELIEVE AN INCREASE IN CLOUD COVER AND A BOOSTER SHOT OF LESS HUMID AIR WILL BE THE ONLY EFFECTS OF FRONTAL PASSAGE. WEAK SURFACE HIGH PRESSURE WILL DOMINATE OUR MID-WEEK WEATHER WITH NEAR SEASONAL TEMPERATURES. THEN THE APPROACH OF A MUCH MORE POTENT SYSTEM WILL GIVE THE REGION ANOTHER CHANCE FOR SHOWERS AND STORMS FRIDAY AND SATURDAY. LATEST MRF INDICATES THIS WILL BE FOLLOWED BY THE INVASION OF A REFRESHING CANADIAN AIR MASS FOR THE LATTER HALF OF NEXT WEEKEND. GOING ZONES HANDLE THIS SCENARIO WELL...SO ONLY MINOR TWEAKS ARE ANTICIPATED. MAV/FWC MOS GUIDANCE CLOSE...AND SEE NO REASON FOR SIGNIFICANT DEVIATION. .PAH...NONE. PRESLEY
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1150 AM CDT SAT AUG 25 2001 THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD REACH SEVERE LEVELS. A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN. STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL REMAIN SMALL. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. MEFFERT
INZ081-082-085>087-KYZ018-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT SAT AUG 25 2001 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA... AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO THE NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH SMALL HAIL. BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS. THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA. PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER SITUATION THIS AFTERNOON. SPODEN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265622.